Ohio, 2014Flooding in Ohio, June 4, 2014
June 4, 2014 · NWS ILN · 3 events in 1 county or zone
Weakening thunderstorms across the area produced heavy rainfall and localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weakening thunderstorms across the area produced heavy rainfall and localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 5:31 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 5:31 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT WED JUN 4 2014
.SYNOPSIS...
A WARM FRONT AND UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD
THUNDERSTORM ACTIVITY TO THE REGION TODAY...ENDING LATE THIS
EVENING. A COLD FRONT WITH HIGH PRESSURE BUILDING INTO THE REGION
BEHIND IT WILL BRING A DRY AND COOL AIRMASS TO THE AREA THURSDAY
THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WARM FRONT LOCATED FROM EAST CENTRAL KENTUCKY TO CENTRAL
ILLINOIS WILL LIFT NORTHWARD THIS MORNING. CONVECTION IS BEGINNING
ON THIS FRONT BUT IS STILL OUT OF CWA AT THIS TIME. UPSTREAM
CONVECTION WILL STREAM IN FROM THE MIDWEST ALONG THE WARM FRONT
INTO THE OHIO VALLEY. BOWING SEGMENTS WITH THE ONSET OF THE STORMS
WILL LIKELY CONTAIN DAMAGING WINDS. WITH THE NORTHWARD LIFTING
FRONT...SOUTHERN SECTIONS OF THE REGION WILL CONTINUE TO SEE MORE
SUN THAN IN THE NORTH AND THIS ADDED HEAT AND INSTABILITY WILL
CREATE DISCRETE CELLS IN THE SOUTH THIS AFTERNOON AND EVENING.
WITH THE SURFACE LOW TRACKING EAST ALONG THE FRONTAL BOUNDARY IN
THE VICINITY OF I-70...ENOUGH WIND SHEAR WILL BE PRESENT TODAY TO
CREATE SUPERCELL THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY TORNADOS.
A LOT REMAINS IN QUESTION AS TO HOW THE WHOLE SCENARIO WILL PLAY
OUT TODAY. WILL CONTINUE TO MONITOR UPSTREAM STORMS AND THE
DISCRETE CELLS IN THE SOUTH FOR DEVELOPMENT AND STRENGTHENING
THROUGH THE DAY. ONE CAVEAT FOR LOWER IMPACT STORMS WILL BE THE
CONSIDERABLE CLOUD SHIELD THAT WILL BE PRESENT TODAY...KEEPING
HIGH TEMPERATURES IN THE 70S TO LOW 80S. THIS WILL ALSO LIMIT THE
AMOUNT OF LOW LEVEL INSTABILITY THE STORMS HAVE TO WORK WITH THIS
MORNING AND LIKELY LATER IN THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONGOING STORMS OVER MUCH OF THE CWA THIS EVENING WILL MOVE EAST
WITH THE SURFACE LOW IN THE MEAN WESTERLY FLOW ALOFT...AND SOUTH
AS HIGH PRESSURE BUILDS IN THE GREAT LAKES REGION. A FAIRLY RAPID
TURNOFF WILL OCCUR OVERNIGHT. EVENING SHOWERS COULD PERSIST THAT
FLOODING COULD BE A CONCERN THROUGH ABOUT MIDNIGHT.
THE HIGH PRESSURE WILL STRENGTHEN ON THURSDAY AND HELP CONTINUE TO
PUSH DRIER AIR OVER THE OHIO VALLEY. TEMPERATURES WILL BE IN THE
70S THURSDAY AND FRIDAY...WITH OVERNIGHT LOWS DROPPING IN TO THE
50S FOR MOST AREAS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOR FRIDAY NIGHT INTO SATURDAY...HIGH PRESSURE WILL MOVE OFF TO
THE EAST WHILE ONE OF THOSE UPPER LEVEL DISTURBANCES MOVES TOWARD
THE GREAT LAKES. WE SHOULD SEE ONE MORE DRY DAY WITH TEMPERATURES
WARMING INTO THE LOWER AND MID 80S.
FOR THE PERIOD SATURDAY NIGHT INTO SUNDAY...INCREASING
MOISTURE...LIFT AND THE APPROACH OF A WARM FRONT/COLD FROM TANDEM
WILL BRING A CHANCE OF SHOWERS AND STORMS TO OUR AREA. HAVE KEPT
POPS AT 50 PERCENT FOR NOW DUE TO SOME TIMING ISSUES.
FOR SUNDAY NIGHT INTO MONDAY...UPPER LEVEL DISTURBANCE AND COLD
FRONT SHOULD PUSH EAST THROUGH THE REGION WITH PCPN COMING TO AN END
BY MONDAY MORNING. DRIER AIR AND A LITTLE COOLER TEMPERATURES CAN
BE EXPECTED BY MONDAY.
HIGH PRESSURE IS FORECAST TO BUILD BRIEFLY BACK INTO THE REGION
MONDAY NIGHT INTO TUESDAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
BELOW SEASONAL NORMALS.
&&
.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
MVFR TO LIFR FOG IS AFFECTING THE SRN TAFS WHERE THE DEWPOINTS
REMAINED IN THE LOWER TO MID 60S OVERNIGHT. THE FOG SHOULD BREAK
UP QUICKLY AS SUNSHINE BEGINS THE MIXING PROCESS.
THUNDERSTORM COMPLEX ACROSS INDIANA HAS A MAINLY EASTERLY COMPONENT.
LATEST TIMING HAS IT REACHING THE WRN TAFS IN THE 13 -14Z TIME
FRAME. EXPECT A COUPLE OF HOURS OF TS AT THE TAFS.
ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE AFTERNOON. SOME OF
THE THUNDERSTORMS IN THE AFTERNOON COULD POSSIBLY BE SEVERE. A LOW
PRESSURE CENTER WILL RACE E TONIGHT FINALLY DRAGGING THE FRONT
THRU THE TAFS WHILE BRINGING AN END TO THE THUNDERSTORMS. MVFR CIGS
ARE EXPECTED TO DEVELOP POST FRONTAL TONIGHT.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, Jun 4, 4:00 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED JUN 4 2014
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-050900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED JUN 4 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY. DAMAGING WINDS
AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. BY THIS
EVENING...SIGNIFICANT RAINFALL MAY CAUSE FLOODING. WITH A SURFACE
CIRCULATION RIDING ALONG A WARM FRONT...RESULTANT WIND PROFILES
MAY SUPPORT SUPERCELL THUNDERSTORMS AND POSSIBLE TORNADOS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 4, 4:08 AM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT WED JUN 4 2014
INZ050-058-059-066-OHZ060>065-070>074-077>082-088-041215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...
CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
508 AM EDT WED JUN 4 2014
PATCHY DENSE FOG ON THE NORTH SIDE OF A WARM FRONT WILL BE FOUND
THIS MORNING. VISIBILITIES WILL DROP TO A QUARTER MILE OR LESS IN
ISOLATED SPOTS. COMMUTERS ARE ADVISED TO BE AWARE OF RAPIDLY
CHANGING CONDITIONS...ESPECIALLY IN LOW LYING AREAS AND RIVER
VALLEYS. AS THE DAY BREAKS...THE FOG IS EXPECTED TO RAPIDLY MIX
OUT THIS MORNING.
Special weather statement, Jun 4, 6:52 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
752 AM EDT WED JUN 4 2014
INZ058-059-066-073-074-OHZ060-070-077-041245-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-RIPLEY IN-BUTLER OH-
HAMILTON OH-PREBLE OH-
752 AM EDT WED JUN 4 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PREBLE...
NORTHWESTERN HAMILTON...WESTERN BUTLER...RIPLEY...FAYETTE...
DEARBORN...FRANKLIN AND UNION COUNTIES THROUGH 845 AM EDT...
AT 748 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF BUNKER HILL TO 14 MILES WEST OF
NAPOLEON TO 17 MILES WEST OF HOLTON...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LAUREL...OLDENBURG...BATESVILLE...OSGOOD...VERSAILLES...LIBERTY...
BROOKVILLE...MILAN...WEST COLLEGE CORNER...LAWRENCEBURG...HIDDEN
VALLEY...GREENDALE...DILLSBORO AND BRIGHT.
ALSO...ANDERSONVILLE...BUNKER HILL...BUENA VISTA...COLUMBIA...
NAPOLEON...HOLTON...HAMBURG...ALPINE...METTEL FIELD AND NULLTOWN ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3920 8544 3928 8530 3974 8529 3971 8504
3973 8503 3974 8455 3931 8472 3909 8485
3906 8490 3903 8489 3896 8545Special weather statement, Jun 4, 7:55 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
855 AM EDT WED JUN 4 2014
INZ059-066-073>075-KYZ091>093-OHZ060>062-070-071-077-078-041400-
UNION IN-OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
CAMPBELL KY-BUTLER OH-GREENE OH-HAMILTON OH-MONTGOMERY OH-PREBLE OH-
WARREN OH-CLERMONT OH-
855 AM EDT WED JUN 4 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WARREN...SOUTHERN PREBLE...SOUTHERN MONTGOMERY...HAMILTON...
SOUTHWESTERN GREENE...BUTLER...CAMPBELL...BOONE...NORTHERN KENTON...
CENTRAL RIPLEY...DEARBORN...EASTERN FRANKLIN...OHIO AND EASTERN UNION
COUNTIES THROUGH 1000 AM EDT...
AT 850 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SUGAR VALLEY TO HOOVEN TO BENHAM...MOVING EAST AT 45
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMDEN...COLERAIN
TOWNSHIP...GREENDALE...EATON...CLEVES...DILLSBORO...HAMILTON...
FAIRFIELD...FOREST PARK...LAWRENCEBURG...AURORA...SHARONVILLE...WEST
CHESTER...MIDDLETOWN AND MONROE.
ALSO...LAKE LAKENGREN...MUTTONVILLE...MCGONIGLE...NEW BALTIMORE...
MILLVILLE...ROSS...SOMERVILLE...COLLINSVILLE...GROESBECK AND
NORTHGATE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3896 8529 3917 8486 3973 8486 3973 8482
3976 8481 3975 8404 3904 8402Flood, Hamilton
- When
- June 4, 8:40 AM EST to 9:40 AM EST
- Where
- Hamilton County, 0.87 mi SW of Evendale to 0.65 mi WSW of Evendale
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.220, -84.430
High water was over roadways near Reading due to heavy rainfall.
Flood, Hamilton
- When
- June 4, 10:50 AM EST to 11:50 AM EST
- Where
- Hamilton County, 0.69 mi S of Harrison to 0.79 mi S of Harrison
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.260, -84.800
High standing water was observed in a parking lot due to heavy rainfall.
Flood, Hamilton
- When
- June 4, 11:33 AM EST to 12:33 PM EST
- Where
- Hamilton County, Madeira to 0.34 mi NNW of Madeira
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -84.370
Water was reported across roadways due to heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 4 to 5, 20142 deaths · $969,000 · 1 in hail · 24 events
- Flash Flooding and Flooding in Missouri, June 4 to 7, 2014$371,000 · 2.5 in hail · 75 events
- Tornadoes and Flash Flooding in Kentucky, June 4, 20141 injured · $526,000 · EF1 · 29 events
- Tornadoes and Flooding in Ohio, June 4, 2014$410,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, June 4 to 5, 2014$306,000 · 61 kt wind · 9 events
- Flash Flood and Hail in Kentucky, June 4 to 5, 2014$117,000 · 1 in hail · 7 events
- Tornadoes and Hail in Colorado, June 4, 2014EF1 · 13 events
- Flash Flooding and Hail in Illinois, June 4, 2014$25,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, June 4, 2014$25,000 · 2.5 in hail · 6 events
- Damaging Winds in Tennessee, June 4, 2014$20,000 · 55 kt wind · 2 events
- Damaging Winds and High Wind in Kansas, June 4 to 5, 201470 kt wind · 16 events
- Flash Flood and Flooding in Kentucky, June 4 to 5, 2014$6,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520978, 520979, 520980.